Arsenic-Induced Atypical Ventricular Tachycardia

Steven Goldsmith, Arthur H.L. From, Arthur H.L. From

Research output: Contribution to journalArticlepeer-review

62 Scopus citations

Abstract

ARSENIC intoxication can lead to severe multi-system illness, the cardiac manifestations of which have been infrequently stressed in the literature.1, 2 To our knowledge, associated dysrhythmia has been described only once previously.3 We report a case of severe arsenic poisoning complicated by atypical, life-threatening ventricular tachycardia. The early recognition of atypical ventricular tachycardia is crucial since its correct treatment differs markedly from that used for the usual types of ventricular tachycardia. Case Report The patient, a 57-year-old man, was admitted to the Minneapolis Veterans Administration Medical Center; he reported severe abdominal pain, nausea, vomiting, diarrhea, bilateral hearing deficit, and decreased sensation.

Original languageEnglish (US)
Pages (from-to)1096-1098
Number of pages3
JournalNew England Journal of Medicine
Volume303
Issue number19
DOIs
StatePublished - Nov 6 1980

Fingerprint Dive into the research topics of 'Arsenic-Induced Atypical Ventricular Tachycardia'. Together they form a unique fingerprint.

Cite this